Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Bernstein theorem for complete spacelike hypersurfaces of constant mean curvature in Minkowski space


Author: Baoqiang Wu
Journal: Proc. Amer. Math. Soc. 132 (2004), 211-215
MSC (2000): Primary 53C21, 53C42
DOI: https://doi.org/10.1090/S0002-9939-03-07045-X
Published electronically: June 5, 2003
MathSciNet review: 2021264
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove a general Bernstein theorem on the complete spacelike constant mean curvature hypersurfaces in Minkowski space. The result generalizes the previous result of Cao-Shen-Zhu (1998) and Xin (1991). The proof again uses the fact that the Gauss map of a constant mean curvature hypersurface is harmonic, which was proved by K. T. Milnor (1983), and the maximum principle of S. T. Yau (1975).


References [Enhancements On Off] (What's this?)

  • 1. E. Calabi, Examples of Bernstein problems for some nonlinear equations, Proc. Sympos. Pure Appl. Math. 15(1968), 223-230. MR 41:8806
  • 2. H.-D. Cao, Y. Shen and S. Zhu, A Bernstein theorem for complete spacelike constant mean curvature hypersurfaces in Minkowski space, Calc. Var. Partial Differential Equations 7(1998) 141-157. MR 99h:53007
  • 3. S. Y. Cheng and S. T. Yau, Maximal space-like hypersurfaces in the Lorentz-Minkowski spaces, Ann. of Math. 104(1976), 407-419. MR 55:4063
  • 4. S. Y. Cheng and S. T. Yau, Differential equations on Riemannian manifolds and their geometric applications, Comm. Pure Appl. Math. 28(1975), 333-354. MR 52:6608
  • 5. H. Choi and A. Treibergs, Gauss maps of spacelike mean curvature hypersurfaces of Minkowski space, J. Differential Geom. 32(1990), 775-817. MR 92e:58051
  • 6. K. T. Milnor, Harmonic maps and classical surface theory in Minkowski $3$-space. Trans. Amer. Math. Soc. 208(1983), 161-185. MR 85e:58037
  • 7. B. Palmer, The Gauss map of a spacelike constant mean curvature hypersurface of Minkowski space, Comment. Math. Helvetici. 65(1990), 52-57. MR 91a:53014
  • 8. Y.-L. Xin, On the Gauss image of a spacelike hypersurface with constant mean curvature in Minkowski space, Comment. Math. Helvetici. 66(1991), 590-598. MR 93d:53016
  • 9. S. T. Yau, Harmonic functions on complete Riemannian manifolds, Comm. Pure Appl. Math. 28(1975), 201-228. MR 55:4042

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C21, 53C42

Retrieve articles in all journals with MSC (2000): 53C21, 53C42


Additional Information

Baoqiang Wu
Affiliation: Department of Mathematics, Xuzhou Normal University, Xuzhou 221009, People’s Republic of China
Email: bqwu@pub.xz.jsinfo.net

DOI: https://doi.org/10.1090/S0002-9939-03-07045-X
Keywords: Constant mean curvature, spacelike hypersurface, Minkowski space
Received by editor(s): May 31, 2002
Received by editor(s) in revised form: August 15, 2002
Published electronically: June 5, 2003
Additional Notes: This research was partially supported by a JNSF grant
Communicated by: Bennett Chow
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society